Alert archive / California / High Surf Warnings in 2006
High Surf Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this high surf warning at Dec 21, 2006, 1:54 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 1:54 PM PST (21:54 UTC)
- Expired
- Dec 21, 2006, 6:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 212154 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 154 PM PST THU DEC 21 2006 ...HIGH SURF WILL CONTINUE ALONG THE NORTHWEST COAST... .LARGE OCEAN SWELL WAS PRODUCING HIGH SURF ALONG THE NORTHWEST CALIFORNIA COAST. THE SURF WILL BE ESPECIALLY DANGEROUS FROM SHELTER COVE TO CRESCENT CITY THIS AFTERNOON...AS OCEAN WAVES OF 24 TO 27 FEET MOVE TOWARD THE COAST. CONDITIONS WILL CONTINUE HAZARDOUS UNTIL EARLY FRIDAY MORNING WITH WAVES IN THE 18 TO 24 FOOT RANGE. CAZ001-220200- /O.NEW.KEKA.SU.W.0004.061221T2154Z-061222T0200Z/ /O.EXT.KEKA.SU.Y.0014.061222T0200Z-061222T1200Z/ REDWOOD COAST- 154 PM PST THU DEC 21 2006 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT THIS AFTERNOON. THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM THIS EVENING TO EARLY FRIDAY MORNING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-220800- /O.CON.KEKA.SU.Y.0014.000000T0000Z-061222T1200Z/ MENDOCINO COAST- 154 PM PST THU DEC 21 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING. A HIGH SURF ADVISORY MEANS THAT DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CWS
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Dec 21, 9:55 AM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 21, 9:55 AM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 955 AM PST THU DEC 21 2006 UPDATED AVIATION SECTION .SYNOPSIS...A COLD FRONT WILL CONTINUE TO PASS ACROSS NORTHERN CALIFORNIA TODAY. NUMEROUS SHOWERS OVER THE AREA WILL BECOME SCATTERED TO ISOLATED DURING THE AFTERNOON. BRIEF HIGH PRESSURE WILL MOVE ACROSS THE REGION FRIDAY...FOLLOWED BY A SERIES OF RAIN MAKERS FROM FRIDAY NIGHT THROUGH MONDAY. && .DISCUSSION...SNOW ADVISORY CANCELED FOR CAZ004 BASED ON LATEST NAM12 QPF FIELDS AND RADAR/SATELLITE TRENDS. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY OVER TRINITY COUNTY ABOVE 2500 FEET...BUT AVERAGE SNOW AMOUNTS OF 2 INCHES OR LESS EXPECTED. ALREADY RAIN WAS TAPERING OFF SHARPLY ALONG THE COAST AT 13Z. ONE OF THREE IN A SERIES OF RAIN MAKERS PASSING THRU THIS MORNING. QPF LOOKS LIGHT FOR SYSTEM 2 ON SATURDAY AS WEAK SHORT WAVE PASSES MOSTLY N OF REGION. SYSTEM 3 OFFERS BETTER RAINFALL MONDAY AS MORE POTENT UPPER LOW AND BROADER FETCH AREA APPROACH...BUT PASS NW OF THE CWA. BIGGER IMPACT LOOKS TO BE LARGE SWELL ENERGY DERIVED FROM PERSISTENT LONG FETCH OVER THE PACIFIC AND RESULTING LARGE SEAS MONDAY INTO TUESDAY. WINTER BEGINS TODAY AT 422 PM PST. A WHITE CHRISTMAS WILL BE IN THE OFFERING OVER NORCAL MONDAY...BUT LIKELY ABOVE 3500 FEET. MC && .AVIATION...A COLD FRONT HAS MOVED THROUGH THE FORECAST AREA DURING THE MORNING. POST FRONTAL FOG AND LIGHT RAIN HAS PRODUCED IFR/LIFR CONDITIONS AT THE TERMINALS. FOG IS EXPECTED TO DISSIPATE DURING THE AFTERNOON...BUT COLD AIR ALOFT AND INSTABILITY WITH AN APPROACHING UPPER TROUGH WILL LEAD TO SCATTERED SHOWERS THROUGH THE EVENING. MVFR CIGS AND LOCAL IFR VIS CAN BE EXPECTED. INVERSIONS AND MOISTURE WILL LEAD TO IFR/LIFR CIGS AND VIS IN FOG EARLY FRIDAY MORNING. && .EKA...WATCHES/WARNINGS/ADVISORIES... ...HIGH SURF ADVISORY REDWOOD AND MENDOCINO COASTS. ...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA 0-60NM. ...SMALL CRAFT ADVISORY FOR WIND CAPE MENDOCINO TO PT ARENA 0-60NM &&
Hazardous weather outlook, Dec 21, 3:47 AM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 347 AM PST THU DEC 21 2006 CAZ001-002-221200- REDWOOD COAST-MENDOCINO COAST- 347 AM PST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ..HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM TODAY TO 4 AM PST FRIDAY... .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ003-004-076-221200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 347 AM PST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
High Surf Warnings in California, 2006Every high surf warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.